How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. L Your Own Question
Dr. L
Dr. L, Psychologist
Category: Mental Health
Satisfied Customers: 1168
Experience:  Psychologist, Marriage and Family Therapist
63993671
Type Your Mental Health Question Here...
Dr. L is online now
A new question is answered every 9 seconds

RA - al

Customer Question

My son has suffered from depression and anxiety for three years now, He has mood swings and this scares him to death. His dr has had him on prozac for two and a half years. He isn't getting any better has days where he feels sick and can't eat. They just upped his prozac to 40 mil two weeks ago and he isnt feeling very well. They say give it a month. should they keep upping something that doesnt seem to help him much at all? for the first four days they upped it he felt great then after that bad again.
Submitted: 4 years ago.
Category: Mental Health
Expert:  Dr. L replied 4 years ago.

Dr. L :

Hello,

Dr. L :

I would like to help you with your question.

Dr. L :

I am sorry that this is happening to your son...and to you.

Dr. L :

It might be time to see another provider. You don't say if he has been seen by a physician or a psychiatrist....but it certainly seems appropriate to be getting a second opinion.

Dr. L :

The best treatment for depression is medication in combination with therapy. Does he see a therapist? I encourage you to add this to his treatment regime. If you need help finding a therapist, let me know and I will assist you.

Dr. L :

Your son has suffered long enough and needs some real relief. Feeling scared by his mood swings is sad...and surely hard for you to see.

Dr. L :

I see that you are offline. I will be notified when you come back online and then we can chat.

Dr. L :

Thank you.

Related Mental Health Questions